# SDR CA070621004

- Difficulty date: June 11, 2007
- Submitted: August 3, 2007
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 14,351 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2731 · Elevator Tab Control System
- Part: Cable
- Part number: 4173478
- Condition: Separated
- Location: Elevator Trim
- Part time: 14,256 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED ELEVATOR TRIM VERY STIFF WHILE IN FLIGHT, THEN FREE AFTER SEVERAL ATTEMPTS. MAINT INVESTIGATION REVEALED TRIM CABLE P/N 41734-78 SEPARATED AT THE TRIM SERVO P/N 1C469-6-498. CABLE WAS REPLACED AND SYSTEM RIGGED IAW MM 5-32. CABLE INSPECTION DID NOT REVEAL ANY UNUSUAL WEAR OR FRAYING AT THE SEPARATED ENDS. CABLE WAS SHREDDED AND APPEARED TO BE TORN APART. FURTHER INVESTIGATION BY AVIONICS REPAIR STATION REVEALED THAT THE ELEVATOR ELECTRIC/AP TRIM SERVO CLUTCH RELEASE MECHANISM WAS INTERMITTENT. SERVO WAS REPAIRED AND OPERATION CHECKED SERVICEABLE.  (TC NR 20070621004)
